Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 104, NWS Nashville, TN

June 27, 20186 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 2:58 PM CDT for 6 counties in Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2018, 2:58 PM CDT (19:58 UTC)
Expired
Jun 27, 2018, 3:45 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 130 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:59 PM CDTTSTM WND DMGN Gainesboro, TNTREES REPORTED DOWN IN THE CITY OF GAINESBORO.
Jun 27, 3:30 PM CDTTSTM WND DMG4 Ese Grimsley, TNSEVERAL TREES REPORTED DOWN STANDING ROCK ROAD ALONG THE FENTRESS MORGAN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS54 KOHX 271958
SVROHX
TNC027-049-087-111-133-137-272045-
/O.NEW.KOHX.SV.W.0104.180627T1958Z-180627T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
258 PM CDT WED JUN 27 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Overton County in Middle Tennessee...
  Pickett County in Middle Tennessee...
  Jackson County in Middle Tennessee...
  Clay County in Middle Tennessee...
  Eastern Macon County in Middle Tennessee...
  Fentress County in Middle Tennessee...

* Until 345 PM CDT.

* At 257 PM CDT, severe thunderstorms were located along a line 
  extending from near Byrdstown to Livingston to Red Boiling 
  Springs, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Red Boiling
  Springs, Allardt, Grimsley, Moss, Whitleyville, Rickman, Pall Mall,
  Wolf River Dock, Clarkrange, Crawford, Dale Hollow Lake, Pickett
  State Park and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
      3615 8491 3615 8500 3617 8503 3614 8508
      3615 8521 3622 8533 3624 8542 3630 8547
      3632 8572 3663 8609 3661 8551 3663 8527
      3660 8479 3640 8466
TIME...MOT...LOC 1957Z 300DEG 30KT 3650 8515 3631 8540 3651 8586 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
775 
WWUS54 KOHX 272018
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
318 PM CDT WED JUN 27 2018

TNC111-272027-
/O.CAN.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Macon TN-
318 PM CDT WED JUN 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
      3621 8491 3615 8491 3615 8500 3617 8503
      3614 8508 3615 8519 3622 8533 3624 8542
      3630 8547 3632 8572 3641 8583 3654 8581
      3655 8581 3663 8527 3660 8479 3640 8466
TIME...MOT...LOC 2017Z 268DEG 34KT 3649 8496 3624 8519 3641 8573 

$$

TNC027-049-087-133-137-272045-
/O.CON.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Overton TN-Pickett TN-Jackson TN-Clay TN-Fentress TN-
318 PM CDT WED JUN 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OVERTON...PICKETT...JACKSON...CLAY AND FENTRESS COUNTIES...

At 317 PM CDT, severe thunderstorms were located along a line
extending from near Jamestown to 8 miles north of Monterey to near
Gainesboro, moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management. At 311 PM CDT, several trees and 
         power lines were reportedly blown down across Livingston 
         with these storms.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Allardt,
Grimsley, Whitleyville, Rickman, Pall Mall, Wolf River Dock,
Clarkrange, Crawford, Dale Hollow Lake, Pickett State Park and
Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
      3621 8491 3615 8491 3615 8500 3617 8503
      3614 8508 3615 8519 3622 8533 3624 8542
      3630 8547 3632 8572 3641 8583 3654 8581
      3655 8581 3663 8527 3660 8479 3640 8466
TIME...MOT...LOC 2017Z 268DEG 34KT 3649 8496 3624 8519 3641 8573 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
995 
WWUS54 KOHX 272038
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
338 PM CDT WED JUN 27 2018

TNC027-087-137-272047-
/O.CAN.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Pickett TN-Jackson TN-Clay TN-
338 PM CDT WED JUN 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR PICKETT...JACKSON AND CLAY
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
      3618 8491 3615 8492 3617 8503 3614 8508
      3615 8519 3622 8533 3624 8542 3630 8548
      3634 8512 3652 8474 3640 8466
TIME...MOT...LOC 2037Z 300DEG 30KT 3641 8478 3616 8501 3633 8555 

$$

TNC049-133-272045-
/O.CON.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Overton TN-Fentress TN-
338 PM CDT WED JUN 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN OVERTON AND FENTRESS COUNTIES...

At 337 PM CDT, severe thunderstorms were located along a line 
extending from Allardt to near Monterey, moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. At 330 PM CDT, several reports of trees 
         and power lines being blown down have been received across 
         Clay, Jackson, and Overton Counties with these storms.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, Rickman and Clarkrange. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
      3618 8491 3615 8492 3617 8503 3614 8508
      3615 8519 3622 8533 3624 8542 3630 8548
      3634 8512 3652 8474 3640 8466
TIME...MOT...LOC 2037Z 300DEG 30KT 3641 8478 3616 8501 3633 8555 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:19 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 27, 1:19 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
119 PM CDT Wed Jun 27 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

An eventful morning continues east of Nashville as showers and
storms develop and spread eastward. Strongest storms and heaviest
rains have been east of Nashville...mainly near and north of
Interstate 40. Continuing and occasionally training convection in
that area has been aided by mid level trough axis that is moving
slowly eastward across TN. Many rainfall reports of at least 1
inch to upwards of 3 inches have fallen this morning in parts of
that area and a Flood Advisory has been issued.

The eastern counties should be the focus of convection for the
next hours as that trough axis moves eastward. Later this
afternoon, however, new scattered storms should develop over the
rest of the Midstate. There's also a possibility of additional
storms moving southeastward from KY into TN due to the developing
northwest flow behind the departing trough. Isolated severe
storms are possible this afternoon with CAPEs possibly over 2500
J/Kg. Much of the area is in a SPC Slight Risk.

This forecast package will include updated temps, RH and POPs
mainly in the rainy area east of Nashville. This will better
reflect current rain-cooled observations and the expected trends
over the next few hours as that region eventually recovers from
the morning storms.

&&

.AVIATION...
18Z TAF DISCUSSION.

Additional thunderstorms expected to develop near all airports
this afternoon with VCTS through 00Z. A break in activity is
anticipated this evening before more scattered showers or possibly
some thunderstorms affects the area tonight. VFR will be seen at
CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis
at times this afternoon. Gusty southwest winds early in the TAFs
will become light after sunset.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 12:23 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
1223 PM CDT WED JUN 27 2018

TNZ032-064-065-271815-
Putnam TN-De Kalb TN-White TN-
1223 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...WESTERN WHITE
AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 115 PM CDT...

At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sparta, Smithville, Doyle, Dowelltown, Hamptons Crossroads, Bakers
Crossroads, Burgess Falls State Park and Edgar Evans State Park.

LAT...LON 3606 8542 3583 8547 3597 8597 3610 8593
TIME...MOT...LOC 1722Z 281DEG 21KT 3603 8587

Shamburger
Special weather statement, Jun 27, 2:15 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT WED JUN 27 2018

TNZ009>011-031-033-034-272015-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-
215 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHERN JACKSON...CLAY...MACON AND NORTHWESTERN FENTRESS COUNTIES
UNTIL 315 PM CDT...

At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tompkinsville, Kentucky to Scottsville,
Kentucky. Movement was southeast at 45 mph.

Half inch hail and wind gusts of 45 to 55 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Livingston, Jamestown, Celina, Byrdstown, Red Boiling
Springs, Allardt, Moss, Whitleyville, Bugtussle, Pall Mall, Wolf
River Dock, Dale Hollow Lake, Pickett State Park and Standing Stone
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8551 3663 8526 3660 8481 3653 8474
      3637 8483 3643 8602 3664 8619
TIME...MOT...LOC 1914Z 291DEG 37KT 3681 8562 3666 8571 3671 8632

Shamburger
Local storm report, Jun 27, 2:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     5 NNW CELINA            36.62N  85.54W
06/27/2018                   CLAY               TN   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG NEW HOPE ROAD

&&

EVENT NUMBER OHX1800188

DAVIS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart48 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 3:21 AM CDTSpecial Weather StatementOHXGrundy, Van Buren24 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:31 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon29 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson28 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Wilson22 min
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.